Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 42, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 12, 1995, 1:11 AM EDT for Lake County, Florida. It was in force for 64 min.
The area
The counties it named.
The facts
- Issued
- May 12, 1995, 1:11 AM EDT (05:11 UTC)
- Expired
- May 12, 1995, 2:15 AM EDT
- In force
- 64 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Lake County, FL
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 5.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2303 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 120511 SVRMLB FLC069-120615- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 111 AM EDT FRI MAY 12 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 215 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...LAKE COUNTY AT 110 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM MOVING INTO LAKE COUNTY BETWEEN LADY LAKE AND LEESBURG. THE STORM WAS MOVING EAST AT 15 MPH AND WILL REACH LISBON AND TAVARES IN THE NEXT HALF HOUR. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. GLITTO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:53 PM EDT, 5 hours 18 minutes earlier.
Area forecast discussion, May 11, 7:53 PM EDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 752 PM EDT THU MAY 11 1995 KMLB SHOWS OUTFLOW BOUNDARY WELL OUT AHEAD OF SOUTHERN EXTENT OF LINE OF CONVECTION...WHICH HAS NOW MOVED OFFSHORE. SOME SCATTERED RW/POSSIBLE TRW BACK OVER LAKE/ORANGE COUNTIES. NORTHERN AREAS MAY RECIEVE A PASSING SHOWER...WHILE A WIDELY SCATTERED RW/TRW STILL MAY TONIGHT POP ON THE OUTFLOW BOUNDARY. WILL TRIM OVERNIGHT POPS GROUPS 1 AND 2 AND MAKE SOME MINOR MODIFICATIONS TO ADJUST FOR CURRENT WIND CONDITIONS. @1...VOLUSIA BREVARD @2...LAKE ORANGE SEMINOLE OSCEOLA @3...OKEECHOBEE INDIAN RIVER ST LUCIE MARTIN MCO DAB MLB CRISTALDI
In the hours before
Special weather statement, May 11, 10:51 PM EDT, 2 hours 20 minutes before
FLZ038-040-501-120355- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 1051 PM EDT THU MAY 11 1995 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FOR PARTS OF NORTH FLORIDA AND THE ADJACENT COASTAL WATERS AND INCLUDES FLAGLER COUNTY... AT 1045 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS IN MARION COUNTY...MAINLY NEAR BELLVIEW AND JUST NORTHWEST OF OCALA. THESE STORMS WERE MOVING EAST 20 MPH. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREtA. PERSONS SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO... COMMERCIAL RADIO OR TELEVISION FOR FURTHER INFORMATION.
Special weather statement, May 11, 11:43 PM EDT, 1 hour 28 minutes before
FLZ038-040-501-120445- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 1143 PM EDT THU MAY 11 1995 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FOR PARTS OF NORTH FLORIDA AND THE ADJACENT COASTAL WATERS AND INCLUDES FLAGLER COUNTY... AT 1140 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS IN MARION COUNTY...STRETCHING FROM THE SOUTH PART OF THE OCALA NATIONAL FOREST...WESTWARD TO SUMMERFIELD AND BELLVIEW AND TO THE OCALA AND SILVER SPRINGS AREA. THESE STORMS WERE MOVING EAST 20 MPH. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN. MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT AND AVOID DRIVING INTO MOVING WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS AND FLOOD PRONE AREAS. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. PERSONS SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO... COMMERCIAL RADIO OR TELEVISION FOR FURTHER INFORMATION.
Special weather statement, May 12, 12:38 AM EDT, 33 minutes before
FLZ040-120540- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 1238 AM EDT FRI MAY 12 1995 ...STRONG THUNDERSTORMS CONTINUE OVER MARION COUNTY... NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAINFALL AND DANGEROUS LIGHTNING OVER THE SOUTHERN HALF OF MARION COUNTY. THE HEAVIEST RAINFALL WAS OBSERVED IN THE SOUTHEAST CORNER OF MARION COUNTY. ELSEWHERE... SCATTERED SHOWERS AND THUNDERSTORMS WERE OCCURRING OVER NORTH FLORIDA... FROM CROSS CITY TO NEAR JACKSONVILLE... SOUTH TO DAYTONA BEACH AND WEST TO NEAR BAYPORT. MOVEMENT OF THE THUNDERSTORMS WAS EAST AT 25 MPH. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 1:48 AM EDT | Severe Thunderstorm Warning | MLB | Flagler | 42 min |
| May 12, 7:17 PM EDT | Severe Thunderstorm Warning | MLB | Flagler | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.